Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hello, my name is***** am a licensed veterinarian and I will try and help you as best as I can.
Please allow a few minutes for me to read your responses and for me to respond back.
I am sorry to hear Paddy is having this problem.
It is most likely a bad upset stomach from the rawhide.
Is he vomiting at all? Does he seem painful?
That is good news. This is likely just a bad gastroenteritis. It will take a little time to improve.
You can give a single 2mg Loperamide (immodium) tablet to stop the diarrhea. I would get him started on omeprazole 20mg once a day to help with upset stomach. I would also get him on some fiber such as canned pumpkin about 1/4-1/2 a can twice a day. This should help get things under control. If he starts vomiting, I would take him to the vet to get checked out. Give him his normal food and no other foods at this time.
I would also rest him for a few days, no vigorous activity, just small short walks to urinate and defecate until he is doing better.
omeprazole is prilosec. You can give either that or pepcid AC. I would give 10mg of pepcid AC twice daily if you have that. It is also a little bit cheaper than prilosec.
You are very welcome.
I wish you both the best.
I strive for 100% Customer Satisfaction. Please feel free to reply back to me if you need any further information or if you are unsatisfied with this chat. Otherwise, please accept this answer and leave positive feedback for this conversation. Thank you very much and have a great night!
I am so glad to hear that!